MAUDE Adverse Event Report: ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; DELIVERY SYSTEM BIFURCATED STENT GRAFT
Model Number BEA22-90/I16-30
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.The device was returned to endologix and its evaluation is pending.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the intraoperative, detachment of component (control cord and main cover) is unconfirmed.This is not consistent with the reported adverse event/incident.Device, user procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms could not be determined.No contributing factors were identified at the time of clinical assessment and sample evaluation of the returned device is currently pending.The procedure was completed successfully with no patient impact and no endoleak; however, the final patient status was not reported.A follow-up report will be submitted once the device evaluation is completed.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was being implanted with an afx2 bifurcated stent graft to treat an abdominal aortic aneurysm (aaa) on (b)(6) 2026.The afx2 bifurcated stent graft was deployed through an afx sheath from the right access, completing the deployment steps up to the contralateral side per the instructions for use.At that point, it was not noticed that the main cover had failed to be pulled out.After removing the contralateral wire, cannulation was performed again, followed by ballooning.During the retrieval of the delivery system, the tip could not be retracted into the sheath.Therefore, the entire delivery system was withdrawn together with the afx sheath, and the sheath was replaced with a new afx sheath.Upon checking the removed afx sheath and tip, it was confirmed that the main cover was caught between them.Additionally, the control cord and the main cover had become detached.The procedure was completed after balloon touch-up, confirming that no endoleak was present.The physician noted that no excessive force was applied during the deployment of the afx2 bifurcated stent graft, and there was almost no resistance.Upon checking the control cord and the main cover showed no signs of damage or indications that they had been forcibly torn.It was confirmed that the crimp at the end of the ipsilateral cover remained attached to the cover.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.Endologix received one (1) afx2 bifurcated stent graft delivery system (bsgds), one (1) afx introducer system (is), the release cord, and a detached red stent graft wrapper/cover for evaluation.The devices were returned in a large shipping box and a clear bag.Upon receipt, blood and tissue residue were observed throughout the devices; therefore, the devices were decontaminated prior to evaluation.A visual inspection was performed.The afx2 bsgds exhibited multiple kinks along the delivery catheter, and the afx is exhibited multiple kinks along the outer sheath.The control cord was returned detached from the red stent graft wrapper/cover, with no evidence of damage or severing to either component.This condition is not consistent with separation occurring during deployment or withdrawal and suggests the absence of mechanical engagement at the time of use.Inspection of the delivery catheter revealed a bend/kink in the guidewire lumen near the distal tip, appearing as an ¿s¿-shaped deformation.Based on the evaluation of the returned device, the guidewire lumen appears to be crimped in an ¿s¿ shaped bend within the metal lumen.This observation aligns with the reported event in which the red stent graft wrapper/cover was caught between the delivery catheter and the introducer sheath.This condition may have contributed to the inability to withdraw the delivery catheter through the introducer sheath.The resulting resistance and stretching of the guidewire lumen are consistent with the tip being caught on the introducer sheath, ultimately producing the observed ¿s¿ shaped kink/bend.An investigation of the manufacturing process was performed with all the manufacturing operators and their supervisor who perform the process where steps associated with the control cord not interacting with a stainless-steel insert emphasizing their manual assembly and individual inspection to reduce the risk of systemic failures.The investigation highlighted the effectiveness of in-process visual inspections, the experience and training of the operator involved, and the absence of documented deviations or inspection failures.The investigation concludes that while an isolated manufacturing error cannot be entirely ruled out, there is no objective evidence confirming a process execution failure.A clinical evaluation of the adverse event/incident was completed via examination of medical records and/or medical imaging received by endologix and return device evaluation.The detachment of component (control cord and main cover) is confirmed based on the sample evaluation.This is consistent with the reported adverse event/incident.User, procedure or anatomy relatedness of complaint cannot be determined.Procedure related harms could not be determined.No contributing factors were identified at the time of clinical assessment and sample evaluation of the returned device is currently pending.The procedure was completed successfully with no patient impact and no endoleak; however, the final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H3: device manufacture date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.

Brand Name
AFX2
Common Device Name
DELIVERY SYSTEM BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key24307240
Report Number3011063223-2026-00012
Device Sequence Number5239955
Product Code MIH
UDI-Device Identifier00818009015136
UDI-Public(01)00818009015136(17)280313
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBEA22-90/I16-30
Device Lot Number2888321001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date02/10/2026
Supplement Report FDA Received Date04/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown